MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. MICRO-STICK SETMICRO-STICK SET; MICRO-STICK INTRODUCER

MEDICAL COMPONENTS, INC. MICRO-STICK SETMICRO-STICK SET; MICRO-STICK INTRODUCER
Model Number MR190411
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While attempting to gain arterial access using the guidewire, it was noted that the artery was occluded with plague.When the surgeon attempted to withdraw the guidewire, it appeared to have become hooked on the plague, causing the guidewire to stretch.In the process, the outer coating of the guidewire became dislodged, and a fragment of the coating remained within the vessel.
 
Additional Manufacturer Narrative
The picture of the guidewire that was provided appears to be a different guidewire than what was returned.The guidewire in the picture appears stretched and the end of the wire is unraveled.A visual evaluation of the 0.018" guidewire that was returned for evaluation revealed no obvious defects.All relative measurements were taken and reveal the device is within specification.Both ends of the wire were viewed under magnification.The "floppy" end of the wire is wrapped in an outer coil, which is intact, as is the ball tip holding the coil in place.No problem was found with the returned device.Without an evaluation of the device involved in the incident no root cause evaluation can be performed.The information provided indicated the patient's vein contained plaque and that the outer coating of the guidewire detached and remained in the patient.The guidewire in this complaint does not contain an outer coating of any kind.It is possible it was plaque that was dislodged when inserted into the vein.The instructions for use (ifu) contain the following warnings: *do not advance the guidewire against resistance until the cause of the resistance has been determined.*do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath dilator and guidewire must be removed together.*do not proceed if resistance is felt or interaction between components is failing.

Brand Name
MICRO-STICK SETMICRO-STICK SET
Common Device Name
MICRO-STICK INTRODUCER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key24001921
Report Number2518902-2026-00004
Device Sequence Number13361657
Product Code DYB
UDI-Device Identifier00884908085440
UDI-Public(01)00884908085440(17)300509(10)MRTM930
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR190411
Device Catalogue NumberMR190411
Device Lot NumberMRTM930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown